Vascular Birthmarks Foundation Forum

Vascular Birthmarks Foundation Forum (http://birthmark.org/board/index.php)
-   Help and Resources for Hemangiomas (http://birthmark.org/board/forumdisplay.php?f=9)
-   -   Side effects from steroid injection? (http://birthmark.org/board/showthread.php?t=3293)

mrssuperspy 01-23-2009 02:14 AM

Side effects from steroid injection?
 
Hi all,

My daughter had a steroid injection this morning. Her H is on her upper lip, under the nose. The dr. said that the only side effect I should see is that she may be hungrier than normal. However, I am certain that her eyes look different. Almost glassy and she honestly looks a little strung out. Is this normal and will it go away? I plan to call the dr in the morning, but just wondered if you all had any advice.

Thanks so much!

missy 01-23-2009 11:28 AM

That's the first time I've ever heard that, so do call the doc in the morning (which might be now... it is here) and let us know if she's OK and what he says.

Keeping our fingers crossed... maybe she was just tired from a long day.

Missy

mrssuperspy 01-23-2009 02:25 PM

Thanks Missy, I will call. I searched, too and didn't think that I had seen any others with this response. She is a tiny one, though, so it may have affected her a bit more. She's 7 weeks, but just 6.5 pounds. She was a preemie with IUGR. I'll let you know how it goes.

Thanks!

nickbar 01-23-2009 06:17 PM

Even though the steroid injection is localized, it can enter the blood stream and you can see side effects similar to a child on oral steroids. It is best to speak with her doctor about issues you are seeing.

Good luck and keep us posted.
Corinne

mrssuperspy 01-26-2009 12:49 PM

Thanks for your concern, I ended up taking her into urgent care. Of course, they couldn't see that her eyes looked "off", b/c they didn't know what she looked lke normally. LOL Aside from the eye concern, though, all her vitals were normal and we have made it through the weekend. We did end up speaking with the dr. who then said that she *could* have some systematic effects. Of course, when the procedure was done there was just mention of *maybe* seeing more side effects because she was so small. Very frustrating. Anyway, I believe she is on the road back to her narmal self and I am very happy about that. And, her H is def. lightening and shrinking!

Corinne - how long would these systematic side effects linger? A few days? 6 weeks?

Thanks!

nickbar 01-27-2009 09:30 PM

From the parents I've talked to the side effects don't last very long. Less then 6 weeks would be my best guess based on what parents have described. Did your doctor offer any advice?
C


All times are GMT. The time now is 07:39 PM.

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.